Minnesota, 2015Lightning Strike in Minnesota, September 2, 2015
September 2, 2015 · NWS DLH · 1 event in 1 county or zone
Lightning struck a tree near a house at 4382 Martin Road in Duluth, MN. The tree caught fire and caused the fire to spread to the house's attic.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning struck a tree near a house at 4382 Martin Road in Duluth, MN. The tree caught fire and caused the fire to spread to the house's attic. There were no injuries as the house was unoccupied.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Sep 2, 5:50 AM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Sep 2, 5:50 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
650 AM CDT WED SEP 2 2015
.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 423 AM CDT WED SEP 2 2015
A SHORTWAVE TROUGH OVER SOUTHERN MINNESOTA WILL LIFT TO THE NE
THIS MORNING...MOVING INTO CENTRAL AND THEN EAST CENTRAL
MINNESOTA. THE UPPER LEVEL DIVERGENCE AHEAD OF THIS APPROACHING
TROUGH IS HELPING TO DEVELOP SOME ISOLATED/SCATTERED THUNDERSTORMS
AND WIDESPREAD LIGHT/MODERATE RAIN...WHICH WAS PRIMARILY AFFECTING
THE SOUTHERN FORECAST AREA AND AREAS TO THE SOUTH AS OF WRITING
THIS DISCUSSION. THE ENVIRONMENT DOES NOT FAVOR SEVERE WEATHER
THIS MORNING. WHILE MUCAPE WILL BE AS HIGH AS 2500 J/KG...DEEP
LAYER WIND SHEAR IS RELATIVELY WEAK AND FREEZING LEVELS ARE
RELATIVELY HIGH AT BETWEEN 13 AND 14 KFT. ALSO...THE ENVIRONMENT
IS RELATIVELY HUMID...SO ANY HAIL WILL BE LIMITED BY MELTING.
CANNOT RULE OUT THE POTENTIAL FOR ISOLATED STORMS CAPABLE OF
PRODUCING SMALL HAIL. RAINFALL COULD BE HEAVY AT TIMES CONSIDERING
PRECIPITABLE WATER VALUES WILL INCREASE TO 1.75 TO 2 INCHES. THERE
WILL BE A LOW THREAT OF FLOODING EARLY THIS MORNING DEPENDING ON
THE TRAINING OF ANY STORMS. LEANED ON THE RAP13 THROUGH THIS
MORNING SINCE IT WAS HANDLING THE LATEST RADAR TRENDS MUCH BETTER
THAN OTHER MODELS.
THERE WILL BE WARM SOUTHERLY FLOW ACROSS THE NORTHERN PLAINS AND
WESTERN GREAT LAKES REGION TODAY WITH AN UPPER LEVEL RIDGE
BUILDING IN THE PLAINS. THE TROUGH WILL CONTINUING MOVING THROUGH
THE REGION...CUTTING ACROSS WEST CENTRAL AND NW WISCONSIN THIS
AFTERNOON AND EVENING. THE SE FORECAST WILL GET RAIN AND
THUNDERSTORMS AS THIS TROUGH MOVES THROUGH THE AREA. THE TROUGH
WILL ALSO KEEP THE SE FORECAST CLOUDIER TODAY...SO LOWERED HIGH
TEMPERATURES A BIT FOR THIS AREA. THE NORTHERN AND WESTERN
FORECAST AREA SHOULD SEE SOME CLEARING. IT MAY TAKE LONGER NEAR
LAKE SUPERIOR TO SEE CLEARING DUE TO THE HIGHER HUMIDITY FROM THE
THE COOL EASTERLY FLOW FROM THE LAKE. HIGHS SHOULD RANGE FROM THE
70S NEAR LAKE SUPERIOR TO THE LOW TO MIDDLE 80S WELL INLAND.
THE UPPER LEVEL RIDGE OVER THE NORTHERN PLAINS WILL AMPLIFY AND
BUILD INTO THE MINNESOTA/WISCONSIN REGION TONIGHT. THE UPPER LEVEL
RIDGE WILL HELP TO CLEAR OUT ANY REMAINING CLOUD COVER FROM THE
PASSING TROUGH...AND THE CLEARING WILL PROMOTE RADIATIONAL COOLING
AND THE FORMATION OF A NOCTURNAL INVERSION. THE WINDS WILL BE VERY
LIGHT. THE MODELS...INCLUDING THE NAM12 AND NAM/GFS MOS...ARE
INDICATING A SOLID POTENTIAL FOR FOG TONIGHT. THE NAM12 SURFACE
CONDENSATION PRESSURE DEFICITS INDICATE THE COOL AND HUMID
EASTERLY FLOW FROM LAKE SUPERIOR WILL HELP TO SATURATE THE
BOUNDARY LAYER OVERNIGHT...SO THINK THE RISK OF FOG IS GREATEST
NEAR LAKE SUPERIOR. EXPANDED THE FOG IN THE FORECAST COMPARED TO
THE PREVIOUS FORECAST.
THE UPPER LEVEL RIDGE WILL BE OVER THE NORTHLAND THURSDAY...AND
VERY WARM 850 HPA TEMPERATURES OF 20 TO 25 DEGREES CELSIUS WILL
MOVE INTO THE AREA WITH THE SOUTHERLY FLOW. THE RIDGE WILL HELP TO
KEEP THE NORTHLAND SUNNY...ALTHOUGH THERE COULD BE LINGERING FOG
AND LOW STRATUS NEAR LAKE SUPERIOR DUE TO THE COOL EASTERLY FLOW
FROM THE LAKE. AREAS NEAR LAKE SUPERIOR SHOULD GET AS HIGHS AS THE
UPPER 60S TO MIDDLE 70S...BUT LOW TO MIDDLE 80S ARE EXPECTED WELL
INLAND.
.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 423 AM CDT WED SEP 2 2015
HOT AND HUMID WEATHER THROUGH THE WEEKEND WITH A COLD FRONT TO
BRING ABOUT MUCH COOLER AND COMFORTABLE WEATHER NEXT WEEK. STILL
LOOKS LIKE GOOD CHANCES FOR RAIN...BUT CHANGES IN MODEL TRENDS ARE
RESULTING IN ADJUSTMENTS IN THE TIMING FOR THE BEST CHANCE OF
RAIN.
ON THE SYNOPTIC SCALE THE LONGWAVE TROUGH DEEPENING OVER THE WEST
COAST HAS BEEN TRENDING DEEPER OVER THE PAST FEW MODEL SUITES...AS
WELL AS A MARKED STRENGTHENING OF THE RIDGE THAT WILL BE CENTERED
OVER THE GREAT LAKES REGION. THIS AMPLIFICATION TREND WILL IMPACT
THE TIMING OF THE BEST CHANCES FOR PRECIPITATION...AND COULD
RESULT IN A MORE POTENT AND ORGANIZED SYSTEM BY THE TIME THE MAIN
UPPER LOW/SHORTWAVE TROUGH IMPACTS THE REGION. ONCE THIS LOW
CLEARS THE REGION LATE MONDAY INTO TUESDAY MUCH COOLER AIR WILL
ADVECT IN FROM THE WEST/NORTHWEST RESULTING IN A RETURN TO
SEASONABLE IF NOT BELOW NORMAL TEMPERATURES.
THURS NIGHT...ADDED SOME LOW POPS INTO PARTS OF NORTHWEST
WISCONSIN ALONG THE U.P. DUE TO ELEVATED INSTABILITY AND THE
POSSIBILITY FOR SOME WEAK LARGE SCALE LIFT WITH A PASSING MID-
LEVEL WAVE. THE GFS/GEFS HAS BEEN TRENDING TOWARDS INTRODUCING QPF
IN THIS AREA WHILE THE ECMWF/EPS /ECMWF ENSEMBLE/ REMAINS DRY.
OTHERWISE MOSTLY CLEAR SKIES ACROSS NORTHEAST MINNESOTA INTO
ADJACENT AREAS OF NW WISCONSIN WITH TEMPS FALLING TO THE UPPER 50S
IN THE MN ARROWHEAD AND SOME PATCHY FOG ALONG THE NORTH SHORE AND
ACROSS PARTS OF NORTHWEST WISCONSIN.
FRIDAY AND FRIDAY NIGHT...GROSS. HIGHS IN THE LOW TO MID 80S AND
DEW POINTS IN THE...70S...UGH. THIS WOULD BE PRETTY HUMID FOR MID-
SUMMER LET ALONE LATE SUMMER/EARLY FALL FOR THE NORTHLAND. NOT AT
ALL OUT OF THE ORDINARY FOR THIS LATE-SEASON WARMTH...BUT THAT
DOES NOT MAKE IT ANY LESS STICKY-FEELING OUTSIDE. AT THE SURFACE A
BROAD AREA OF LEE LOW PRESSURE DEVELOPS IN THE NORTHERN PLAINS
INTO SOUTHERN MANITOBA WITH A FRONT BEGINNING TO SHARPEN UP IN
THIS REGION. AHEAD OF THE FRONT WINDS WILL BE BREEZY OUT OF THE
SOUTH TO SOUTH- SOUTHEAST WITH GUSTS TO 20-30 MPH...WITH THE
STRONGEST WINDS ACROSS NORTHEAST MINNESOTA. INCREASING CLOUDS
ACROSS NORTH-CENTRAL TO NORTHEAST MINNESOTA WITH A CHANCE OF
SHOWERS AND STORMS.
SATURDAY...A BREAK IN THE STORMS DURING THE DAY DUE TO SOME WEAK
SHORTWAVE RIDING ALOFT. STILL WARM AND HUMID WITH SIMILAR
TEMPS/DEW POINTS AS FRIDAY. STORMS COULD CONTINUE TO FIRE OFF OF
OUTFLOW BOUNDARIES AS WELL AS A WEAK FRONT WHICH SHOULD BE
SOMEWHERE OVER NORTHERN BY MINNESOTA DURING THE DAY. WEAK WINDS
ALOFT INDICATE INDIVIDUAL STORMS WILL NOT LAST LONG AND IT SHOULD
NOT BE RAINING ALL DAY.
SATURDAY NIGHT INTO SUNDAY...WILL REMAIN MAINLY IN THE WARM
SECTOR WITH CHANCES FOR PRECIP THROUGHOUT SAT NIGHT INTO SUNDAY.
LOWS MILD IN THE MID TO UPPER 60S...HIGHS ON SUNDAY IN THE MID 70S
TO LOW 80S...WARMEST IN NORTHWEST WISCONSIN.
SUNDAY NIGHT INTO MONDAY...POTENTIAL FOR HEAVIEST PRECIP
DEPENDING ON PLACEMENT OF THE UPPER LOW THAT EJECTS OUT OF THE
PACIFIC NORTHWEST. WHILE CURRENT GUIDANCE HAS THE BEST FORCING
OVER THE NORTHERN PLAINS...UPPER MIDWEST DEFINITELY WITHIN THE
MARGIN OF ERROR IN THE GUIDANCE AT THIS TIME RANGE. GLOBAL
ENSEMBLES STILL AGREE ON THE LIKELIHOOD OF AROUND AN INCH OR MORE
OVER THIS TIMEFRAME...BUT THERE IS STILL A LOT OF VARIATION IN THE
TIMING OF THE DYNAMICS IN PLAY. REGARDLESS...WILL HAVE A STRONG
COLD FRONT MOVING THROUGH DURING THIS TIME FRAME WHICH SHOULD LEAD
TO SOME POTENT SHOWERS AND THUNDERSTORMS....AND A CHANCE FOR SOME
SHOWERS BEHIND THE FRONT. STORM MOTIONS NORTHEAST AT 35-45 MPH DUE
TO THE STRONG WINDS ALOFT MOVING IN.
TUESDAY/WEDNESDAY...DRY WITH SEASONABLE TEMPS. BREEZY WEST WINDS
BEHIND THE FRONT. HIGHS IN THE UPPER 60S TO LOW 70S...AND LOWS
FALLING AS LOW AS THE MID/UPPER 40S INLAND...WARMER BY THE LAKE.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 650 AM CDT WED SEP 2 2015
IN NORTHEAST MINNESOTA A LINE OF STORMS WILL MOVE NORTHEASTWARD
AWAY FROM INL/HIB/DLH WITH LINGERING FOG AND THUNDER IN THE
VICINITY AT DLH THROUGH MID-MORNING. AT BRD JUST SOME MVFR TO
POSSIBLY BRIEFLY IFR VISIBILITY/CEILINGS...BUT THIS WILL ALSO
IMPROVE RAPIDLY. IN NORTHWEST WISCONSIN CONDITIONS WILL BE VFR AT
HYR RAIN THROUGH THE MORNING WITH OCCASIONAL THUNDER THEN SHOWERS
THROUGHOUT MOST OF THE DAY.
THIS AFTERNOON...CLEARING SKIES IN NORTHEAST MINNESOTA WHILE
SHOWERS AND A FEW STORMS LINGER IN NORTHWEST WISCONSIN. A FEW
STORMS MAY IMPACT DLH...BUT CONFIDENCE IS MUCH HIGHER OVER
NORTHWEST WISCONSIN. VFR AT ALL SITES WITH LIGHT SOUTHEAST WINDS.
TONIGHT...ANOTHER ROUND OF PATCHY FOG/STRATUS DEVELOPING.
EXPECTING AT LEAST MVFR CONDITIONS AT MOST TAF SITES WITH IFR
CONDITIONS POSSIBLE AT DLH AND HIB TOWARDS EARLY TOMORROW MORNING.
WINDS LIGHT TO CALM OVERNIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 78 60 77 62 / 60 0 0 10
INL 86 63 87 63 / 30 10 0 10
BRD 84 66 89 68 / 10 0 0 0
HYR 82 64 87 64 / 80 20 10 10
ASX 78 58 78 60 / 70 10 10 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
LS...NONE.
&&
SHORT TERM...GROCHOCINSKI
LONG TERM...JJM
AVIATION...JJM
Hazardous weather outlook, Sep 2, 3:37 AM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
437 AM CDT WED SEP 2 2015
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-030945-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
437 AM CDT WED SEP 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE OVER PARTS OF NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN THROUGH THIS EVENING. THERE COULD BE ISOLATED
STRONG STORMS CAPABLE OF PRODUCING SMALL HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE FOR SCATTERED THUNDERSTORMS FRIDAY AFTERNOON
INTO EARLY MONDAY. THE BEST CHANCE FOR WIDESPREAD THUNDERSTORMS
WILL BE SUNDAY NIGHT WHEN A FEW STRONG STORMS ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
LSZ121-140>148-030945-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
437 AM CDT WED SEP 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN LAKE SUPERIOR THROUGH
THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ON THURSDAY BREEZY NORTHEAST WINDS ACROSS WESTERN LAKE SUPERIOR
MAY RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT...MAINLY AT
THE HEAD OF THE LAKE FROM TWO HARBORS TO THE TWIN PORTS TO PORT
WING.
THERE IS A CHANCE FOR SCATTERED THUNDERSTORMS FRIDAY NIGHT INTO
MONDAY. THE BEST CHANCE FOR WIDESPREAD THUNDERSTORMS WILL BE
SUNDAY NIGHT WHEN A FEW STRONG STORMS ARE POSSIBLE.
GROCHOCINSKI/JJM
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Sep 2, 2:38 AM CST, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
338 AM CDT WED SEP 2 2015
WIZ001-006-007-020915-
DOUGLAS-WASHBURN-BURNETT-
338 AM CDT WED SEP 2 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN BURNETT...
SOUTHEASTERN DOUGLAS AND WESTERN WASHBURN COUNTIES...
AT 338 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
7 MILES EAST OF DAIRYLAND TO 9 MILES NORTHWEST OF CUMBERLAND...AND
MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND HEAVY DOWNPOURS CAN BE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
DAIRYLAND AROUND 345 AM CDT.
WASCOTT AROUND 350 AM CDT.
GORDON AROUND 355 AM CDT.
SHELL LAKE AROUND 400 AM CDT.
SOLON SPRINGS AROUND 405 AM CDT.
SPOONER...LAKE NEBAGAMON AND TREGO AROUND 415 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MINONG FLOWAGE...
SPOONER LAKE...BIG SAND LAKE...LAMPSON...BIRCH ISLAND LAKE...MCKENZIE
LAKE AND SAINT CROIX FLOWAGE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
LAT...LON 4573 9215 4573 9226 4625 9218 4648 9168
4578 9180 4564 9206 4564 9215
TIME...MOT...LOC 0838Z 214DEG 28KT 4618 9200 4564 9215
G2Local storm report, Sep 2, 3:04 AM CST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
404 AM CDT WED SEP 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HAIL SPOONER 45.82N 91.89W
09/02/2015 E0.25 INCH WASHBURN WI TRAINED SPOTTER
ALSO GUSTY WINDS AND HEAVY RAIN.
&&
G2Special weather statement, Sep 2, 3:16 AM CST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
416 AM CDT WED SEP 2 2015
WIZ001-002-006>008-020945-
DOUGLAS-WASHBURN-SAWYER-BAYFIELD-BURNETT-
416 AM CDT WED SEP 2 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SAWYER...
EAST CENTRAL BURNETT...SOUTHWESTERN BAYFIELD...SOUTHERN DOUGLAS AND
WASHBURN COUNTIES...
AT 416 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR SOLON SPRINGS TO WASCOTT TO 7 MILES EAST OF TREGO TO NEAR SHELL
LAKE...AND MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 30 MPH...DIME SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
WASCOTT AND GORDON AROUND 420 AM CDT.
SOLON SPRINGS AROUND 430 AM CDT.
HAYWARD AND STONE LAKE AROUND 445 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MINONG FLOWAGE...
SPOONER LAKE...SISSABAGAMA LAKE...SPRINGBROOK...LAMPSON...NELSON
LAKE...BENNETT...TOTAGATIC FLOWAGE...SAINT CROIX FLOWAGE AND EARL.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
LAT...LON 4614 9195 4631 9215 4655 9184 4627 9149
4602 9140 4576 9153 4570 9211
TIME...MOT...LOC 0916Z 246DEG 19KT 4632 9192 4619 9178 4594 9169 4578
9191
G2Special weather statement, Sep 2, 5:24 AM CST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
624 AM CDT WED SEP 2 2015
WIZ003-004-021200-
IRON-ASHLAND-
624 AM CDT WED SEP 2 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ASHLAND AND IRON
COUNTIES...
AT 624 AM CDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTH OF UPSON...OR
12 MILES SOUTHEAST OF COPPER FALLS STATE PARK...MOVING EAST AT 25
MPH.
WIND GUSTS UP TO 30 MPH...DIME SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
UPSON AROUND 630 AM CDT.
GILE AROUND 650 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE KIMBALL...HIGH
BRIDGE...MONTREAL...ISLAND LAKE IRON COUNTY...IRON BELT...GILE
FLOWAGE...PENCE AND MORSE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
LAT...LON 4605 9067 4645 9091 4650 9021 4634 9012
4633 9010 4604 8999
TIME...MOT...LOC 1124Z 261DEG 24KT 4626 9045
G2Special weather statement, Sep 2, 5:35 AM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
635 AM CDT WED SEP 2 2015
WIZ003-008-009-021200-
PRICE-SAWYER-ASHLAND-
635 AM CDT WED SEP 2 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SAWYER...SOUTH
CENTRAL ASHLAND AND NORTHWESTERN PRICE COUNTIES...
AT 635 AM CDT...A STRONG THUNDERSTORM WAS 9 MILES SOUTHWEST OF
FIFIELD...OR 11 MILES SOUTHWEST OF PARK FALLS...MOVING NORTHEAST AT
25 MPH.
WIND GUSTS UP TO 30 MPH...DIME SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
PARK FALLS...FIFIELD AND BUTTERNUT AROUND 700 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BUTTERNUT LAKE AND
CONNORS LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
LAT...LON 4567 9068 4585 9081 4602 9046 4578 9024
TIME...MOT...LOC 1135Z 242DEG 21KT 4581 9061
G2
Special weather statement, Sep 2, 7:39 AM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
ISSUED BY NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
839 AM CDT WED SEP 2 2015
MNZ019-021415-
CENTRAL ST. LOUIS MN-
839 AM CDT WED SEP 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ST. LOUIS COUNTY
UNTIL 915 AM CDT...
AT 839 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LITTLE SWAN...OR 11 MILES SOUTHEAST OF HIBBING...MOVING NORTHWEST AT
5 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LITTLE SWAN AROUND 900 AM CDT.
CHERRY AROUND 910 AM CDT.
LAT...LON 4728 9250 4714 9283 4738 9299 4745 9260
TIME...MOT...LOC 1339Z 135DEG 6KT 4729 9276
TG
Lightning, St. Louis
- When
- September 2, 8:20 AM CST
- Where
- St. Louis County, 1.04 mi WSW of Homecroft
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 46.865, -92.141
Lightning struck a tree near a house at 4382 Martin Road in Duluth, MN. The tree caught fire and caused the fire to spread to the house's attic. There were no injuries as the house was unoccupied.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, September 2 to 3, 20151 death · 1 event
- Lightning Strike in Minnesota, September 2, 2015$250,000 · 1 event
- Hail and Damaging Winds in Virginia, September 2, 2015$7,000 · 1.25 in hail · 9 events
- Hail in Michigan, September 2, 20151.75 in hail · 8 events
- Damaging Winds in Ohio, September 2, 2015$12,000 · 50 kt wind · 2 events
- Hail and Damaging Wind in Wisconsin, September 2, 2015$2,000 · 1 in hail · 3 events
- Lightning Strike and Heavy Rain in Florida, September 2, 2015$2,000 · 3 events
- Flood and Damaging Wind in Virginia, September 2, 2015$2,000 · 50 kt wind · 3 events
- Marine Thunderstorm Winds in Lake Huron, September 2, 20153 events
- Waterspout in South Atlantic Coastal Waters, September 2, 20152 events
- Flash Flooding in Wisconsin, September 2, 20152 events
- Damaging Winds in Virginia, September 2, 2015$6,000 · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601033.